Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Pregnant, have lower abdomen pain, vaginal spotting. Prescribed Hucog and USG. After medicine no symptoms of pregnancy. Suggest?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
My wife is 5 weeks pregnant, LMP on 10.06.2013, on 15.7.13 she suffers some lower abdomen pain, on 25.7.13 she had some vaginal spotting, consulted with Doctor he prescribed to take Hucog 5000 injection twice per week and prescribed that USG should be performed on 10.8.13. After being injected HUCOG 5000 on 25.7.13 there is no instance of any vaginal spotting further, but she is expressing that she is not at all feeling any pregnancy symptom. is it sounds ok,my wife is totally depressed as she had earlier missed abortion on 05.05.2011. Kindly provide your valuable suggestion.
Posted Sun, 18 Aug 2013 in Pregnancy
Answered by Dr. S Patra 2 hours later

Thanks for writing to us on Healthcare Magic.

According to last menstrual period date (10th June), her current gestational age is around 7 weeks. Mild lower abdominal cramp & vaginal spotting are quite common in early weeks of pregnancy. However, she is treated with HUCOG (Human Chorionic Gonadotropin) injection which is given to prevent miscarriage and support the current pregnancy.

Now, she is facing no pregnancy symptoms. It is quite unusual in case of healthy pregnancy. Here, I suggest her to undergo one TVS scan (Trans Vaginal Sonography) at the earliest as she had one previous missed miscarriage. It helps to assess the progression of current pregnancy and overall fetal well being. It will play a great role to clear doubts.

Following scan report, you can consult with your gynecologist for next line management. Till then, she needs to continue healthy protein XXXXXXX diet, folic acid and progesterone (susten) supplements as prescribed. Along with, she will take adequate bed rest and avoid heavy work.

Hope, it helps for your information. If you need any clarification, you can freely ask me.

Wish her good health and take care of her.

Dr Soumen
Above answer was peer-reviewed by
Follow-up: Pregnant, have lower abdomen pain, vaginal spotting. Prescribed Hucog and USG. After medicine no symptoms of pregnancy. Suggest? 1 hour later
Presently she is having some gas problem in the afternoon time and she is having some irregular stool problem, before this spotting she was having pain in her breast but now she is telling that the said pain had lessened a bit. Is this type of symptom is ok?
Answered by Dr. S Patra 40 minutes later

Thanks for follow up query.

First of all, above clinical features are mostly associated with indigestion problem or improper diet habit. She would take easy digestible food stuffs specially XXXXXXX in fibers (like green vegetables, fruits) and protein. Diet pattern would be 6-8 small meals instead of 3 major meals. She would not stay in empty stomach for long time and need to drink more water/ fluid (2.5-3 lit/ day). These are the basic elements to reduce above problems. In addition, she can take safe medication (like antacid etc) after consultation with her doctor.

Second thing, breast pain occurs mostly due to effect of progesterone hormone in pregnancy period and it varies from women to women. However, these are not definite sign or symptom of a healthy pregnancy.

Regarding your concern, TVS scan is reliable & definite diagnostic method for overall assessment of current pregnancy. It will give detailed picture on fetal well being. Therefore, you need to proceed for that and consult with her gynecologist.

Hope, I have answered your query. If you do not have any other query, you can close the discussion.

Good luck. All the best.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor